Alert archive / Pennsylvania / Special Weather Statements in 2015
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at May 28, 2015, 12:30 AM EDT for Elk County, Pennsylvania. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2015, 12:30 AM EDT (04:30 UTC)
- Expired
- May 28, 2015, 1:00 AM EDT
- In force
- 30 min
- Issued by
- NWS State College, PA
County Elk County, PA
The radar
The State College radar (KCCX), 77 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
308
WWUS81 KCTP 280430
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1230 AM EDT THU MAY 28 2015
PAZ005-010-280500-
MCKEAN PA-ELK PA-
1230 AM EDT THU MAY 28 2015
...STRONG THUNDERSTORMS WILL AFFECT MCKEAN...AND ELK COUNTIES UNTIL
100 AM EDT...
AT 1229 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR KANE TO NEAR BROCKWAY...AND MOVING NORTHEAST
AT 40 MPH.
40 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
KINZUA BRIDGE STATE PARK AROUND 1245 AM EDT.
BETULA AROUND 1255 AM EDT.
SMETHPORT...CROSBY AND ST. MARYS AROUND 100 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE KERSEY...MOUNT
JEWETT AND WEEDVILLE.
LAT...LON 4182 7836 4162 7840 4162 7842 4136 7851
4125 7850 4125 7865 4122 7865 4121 7871
4123 7871 4123 7874 4126 7873 4125 7871
4162 7862 4163 7877 4173 7876
TIME...MOT...LOC 0429Z 247DEG 36KT 4168 7876 4124 7891
$$
KFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at May 27, 10:58 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 27, 10:58 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1058 PM EDT WED MAY 27 2015 .SYNOPSIS... HIGH PRESSURE AT THE SFC AND ALOFT WILL REMAIN ANCHORED JUST OFF THE EAST COAST THROUGH THE END OF THIS WEEK. A COLD FRONT WILL LIKELY PUSH ACROSS THE REGION SATURDAY NIGHT OR SUNDAY...THEN STALL JUST SOUTH OF THE STATE EARLY NEXT WEEK. && .NEAR TERM /UNTIL 7 AM THURSDAY MORNING/... FORECAST VERY CONSISTENT. RAP/HRRR AND NEWEST 00Z NAM ALL POINT TO THE SHRA WEAKENING/DISSIPATING AS THEY NEAR CLEARFIELD AND COUDERSPORT. WILL STILL NOT BRING POPS TOO FAR INTO THE CWA. SOME MAY LINGER INTO THE WEE HOURS. NO THREAT FOR SEVERE OR FLOODING WITHOUT GOOD MOISTURE INFLOW AND LITTLE INSTABILITY. TEMPS FAIRLY WELL ON TRACK. && .SHORT TERM /7 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... A WEAK COLD FRONT WILL BE THE FOCUS FOR AN POSSIBLE ISOLD SHRA/TSRA ACROSS SOUTHERN PA ON THURSDAY. OTHERWISE...EXPECT FAIR AND LESS HUMID CONDS...AS NW FLOW IN WAKE OF FRONT ADVECTS A LOWER PWAT AIR MASS INTO PA. UNDER MSUNNY SKIES...ENS MEAN 8H TEMPS ARE SUPPORTIVE OF MAX TEMPS FROM THE U70S NW MTNS...TO THE M/U80S ACROSS THE LOWER SUSQ VALLEY. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... AFTER A BRIEF RESPITE FROM THE HUMIDITY THU/THU NIGHT...MED RANGE GUIDANCE SIGNALS A RETURN TO SUMMERLIKE WX FRIDAY/SATURDAY...WITH 12Z GEFS SHOWING ANOMALOUS 500MB HGTS AND SFC PRES OFF THE E COAST. DEVELOPING SOUTHERLY FLOW WILL DRAW AN INCREASINGLY HUMID/UNSTABLE AIR MASS INTO THE AREA FRIDAY...WHICH MAY SUPPORT SCT DIURNALLY- DRIVEN PM CONVECTION. HOWEVER...A BETTER CHC OF SHRA/TSRA COMES LATE SATURDAY WITH APPROACH OF A COLD FRONT. SOME MDL TIMING ISSUES WITH HOW FAST COLD FRONT PUSHES THRU SAT NIGHT/SUNDAY. HOWEVER...FAIRLY STRONG SIGNAL FROM ALL MDL DATA THAT THE FIRST COUPLE DAYS OF JUNE /MON AND TUE/ WILL BE COOL AND PERHAPS SHOWERY...WITH FRONT STALLING OUT SOUTH OF PA AND POTENTIAL OF OVERRUNNING RAIN/SHOWERS. HAVE DECREASED POPS FRIDAY NIGHT INTO SATURDAY...AND INCREASED THEM DUE TO THE STREAMING OF MOISTURE OUT AHEAD OF THE FRONT SATURDAY NIGHT INTO SUNDAY. AS THE BOUNDARY WILL STALL ALONG THE SOUTHERN HALF OF THE STATE HAVE INCREASED POPS ACCORDINGLY. && .AVIATION /03Z THURSDAY THROUGH MONDAY/... A SUMMER-TIME PATTERN WILL CONTINUE THROUGH THE WEEK. VFR CONDITIONS WILL AGAIN GIVE WAY TO SOME FOG OVERNIGHT...ESP IN AREAS THAT RECEIVED RAIN THIS AFTERNOON /MAINLY EAST/. AN AREA OF MAINLY RAIN WITH A FEW EMBEDDED TSTMS WILL WORK INTO THE NW MTNS AND BRING RESTRICTIONS TO KBFD THROUGH 07Z...BUT SHOULD SEE A NOTABLE WEAKENING TREND IN THIS ACTIVITY AS IT ERODES AWAY AS IT MOVES EASTWARD. A FEW RENEGADE SHOWERS CAN/T BE RULED OUT ELSEWHERE...BUT PROB TOO LOW TO MENTION IN TAFS. AS SUNRISE APPROACHES...SHOULD SEE SOME AREAS OF MVFR CIGS DEVELOP AGAIN. BUT THESE WILL LIFT FAIRLY QUICKLY ON THU AS WEAK COOL FRONT PUSHES ACROSS CWA. VFR DAY IN STORE FOR MOST LOCALES THU...BUT SCT TSTMS STILL POSS IN THE LOWER SUSQ...MAINLY IN THE AFTERNOON. OUTLOOK... THU-FRI...PATCHY MVFR FOG/CIGS EARLY. ISOLD AFTERNOON TSTMS. SAT...PATCHY MVFR FOG/CIGS EARLY. SCT-NMRS AFTERNOON TSTMS W/COLD FROPA. SUN...MVFR CIGS POSS NW. OTHERWISE MAINLY VFR IN SCT SHOWERS. MON...LOW CIGS LIKELY WITH CHANCE SHOWERS/TSTMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD NEAR TERM...DANGELO SHORT TERM...FITZGERALD/TYBURSKI LONG TERM...FITZGERALD/CERU AVIATION...RXR
Hazardous weather outlook, May 27, 4:02 PM EDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 402 PM EDT WED MAY 27 2015 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-282015- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 402 PM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE USING REGULAR COMMUNICATION METHODS.
In the hours before
Special weather statement, May 28, 12:00 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1200 AM EDT THU MAY 28 2015
PAZ010-280445-
ELK PA-
1200 AM EDT THU MAY 28 2015
...STRONG THUNDERSTORMS WILL AFFECT ELK COUNTY UNTIL 1245 AM EDT...
AT 1159 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR KINZUA DAM TO NEAR COOK FOREST STATE PARK...
AND MOVING EAST AT 40 MPH.
40 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
PORTLAND MILLS AROUND 1230 AM EDT.
BROCKPORT AROUND 1235 AM EDT.
BRANDY CAMP AND RIDGWAY AROUND 1240 AM EDT.
LAT...LON 4123 7872 4123 7874 4127 7874 4137 7897
4135 7902 4136 7903 4135 7910 4142 7909
4143 7906 4145 7906 4145 7898 4144 7898
4144 7896 4162 7895 4163 7862
TIME...MOT...LOC 0359Z 251DEG 36KT 4182 7904 4123 7921
KFSpecial weather statement, May 28, 12:30 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1230 AM EDT THU MAY 28 2015
PAZ005-010-280500-
MCKEAN PA-ELK PA-
1230 AM EDT THU MAY 28 2015
...STRONG THUNDERSTORMS WILL AFFECT MCKEAN...AND ELK COUNTIES UNTIL
100 AM EDT...
AT 1229 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR KANE TO NEAR BROCKWAY...AND MOVING NORTHEAST
AT 40 MPH.
40 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
KINZUA BRIDGE STATE PARK AROUND 1245 AM EDT.
BETULA AROUND 1255 AM EDT.
SMETHPORT...CROSBY AND ST. MARYS AROUND 100 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE KERSEY...MOUNT
JEWETT AND WEEDVILLE.
LAT...LON 4182 7836 4162 7840 4162 7842 4136 7851
4125 7850 4125 7865 4122 7865 4121 7871
4123 7871 4123 7874 4126 7873 4125 7871
4162 7862 4163 7877 4173 7876
TIME...MOT...LOC 0429Z 247DEG 36KT 4168 7876 4124 7891
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:00 AM EDT | Special Weather Statement | CTP | Elk | 45 min |
Nearby
Special Weather Statements in Pennsylvania, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.